MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH BONEBRIDGE; BCI BONE CONDUCTION IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH BONEBRIDGE; BCI BONE CONDUCTION IMPLANT
Model Number BCI601 BONE CONDUCTION IMPLANT
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation confirmed a malfunction of the device.The root cause for the failure is a non-hermetic transducer due to a defect feedthrough which led to loosening of the internal part of the transducer housing.The problems described in the recipient report appear to match the damage found.This is a combined initial and final report.
 
Event or Problem Description
The user's hearing performance with the device was affected.The user reported a shocking sensation around the implant site which also extends to her right ear and cheek.She reports this sensation with the audio processor (ap) in place and also when not wearing the ap.Re-implantation took place on (b)(6) 2021.

Brand Name
BONEBRIDGE
Common Device Name
BCI BONE CONDUCTION IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key12105886
Report Number9710014-2021-00473
Device Sequence Number11912452
Product Code PFO
UDI-Device Identifier09008738521805
UDI-Public(01)09008738521805
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberBCI601 BONE CONDUCTION IMPLANT
Device Catalogue Number52180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2021
Initial Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR